Tamoxifen with elevated liver enzymes?

Save as Favorite
Sign in to receive recommendations (Learn more)
Question from Martha: My doctor put me on Arimidex for 5 years rather than tamoxifen because of my elevated liver enzymes. I'm concerned about the fact that we don't know what the long-term effects this drug will have. How harmful would be it to take tamoxifen with elevated liver enzymes? If not tamoxifen, is there a different drug I can take, rather than Arimidex, where we know more about long-term effects?
Answers - Patricia A. Ganz, M.D. It's difficult to give medical advice about your personal situation. I would suggest you get a second opinion from a breast cancer specialist to discuss whether it is safe for you to take tamoxifen.

The Ask-the-Expert Online Conference called Managing Ongoing Medications featured Patricia Ganz, M.D. and moderator Lillie Shockney, R.N., B.S., M.A.S. answering your questions about staying on track with breast cancer medications you have to take on a regular basis.

Editor's Note: This conference took place in August 2007.

The materials presented in these conferences do not necessarily reflect the views of Breastcancer.org. A qualified healthcare professional should be consulted before using any therapeutic product or regimen discussed. All readers should verify all information and data before employing any therapies described here.

A production of LiveWorld, Inc.
Copyright 2010. All rights reserved.



Mini 300x125 eoy appeal v2
Back to Top